MAUDE Adverse Event Report: ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Failure to Prime (1492)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has been returned to animas.Evaluation has not yet been completed.When evaluation is complete a supplemental report will be filed.No conclusion can be made at this time.
 
Event or Problem Description
On (b)(6) 2017, the reporter contacted animas stating that the patient¿s bg (blood glucose) will go into the high 200¿s mg/dl and will drop between the 140¿s-160 mg/dl with symptoms of dehydration associated with an alleged prime issue.Reportedly the patient resumed pump therapy after it was replaced.The patient received a low dose of insulin via injection and the patient¿s mother spoke with their health care provider over the phone.During troubleshooting with customer technical support, it was noted that the pump is on the prime/rewind screen, the boxes next to the prime and fill cannula were not shaded in but the pump was not alarming ¿loss of prime.¿ the reported bg excursion does not meet the criteria of a serious injury.This complaint is being reported because the issue may result in a long term cessation of insulin delivery if the user does not receive an alarm.
 
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 11/10/2017 with the following findings: during investigation, the pump's total daily dosage history was reviewed and indicated that the pump delivered the programmed basal rates on the date of the reported malfunction.Total daily dose totals were found to match the basal rate, and no indication of delivery interruptions were observed.The pump was run on a basal program for a minimum of 24 hours with no loss of prime; prime, or cannula boxes not filled in.Investigation was unable to duplicate the original complaint.The pump passed a delivery accuracy test.Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key6904050
Report Number2531779-2017-22656
Device Sequence Number108340
Product Code OYC
UDI-Device Identifier10840406100617
UDI-Public0110840406100617
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 08/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-3762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2017
Was the Report Sent to FDA? Yes
Device Age12 MO
Initial Date Received by Manufacturer 08/30/2017
Supplement Date Received by Manufacturer08/30/2017
Initial Report FDA Received Date09/29/2017
Supplement Report FDA Received Date12/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age8 YR